Alert archive / Oklahoma / Red Flag Warnings in 2017

Red Flag Warning 15, NWS Norman, OK

December 10, 201717 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Dec 10, 2017, 2:35 PM CST for 17 counties in Oklahoma. It took effect at Dec 11, 2017, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2017, 2:35 PM CST (20:35 UTC)
In effect from
Dec 11, 2017, 11:00 AM CST
Expired
Dec 11, 2017, 6:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Major County, OK, Noble County, OK, Payne County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 57 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3043 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WWUS84 KOUN 102035
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
235 PM CST Sun Dec 10 2017

...Near Critical fire weather conditions are expected to develop
Monday afternoon...

.The combination of dry and warm conditions, along with breezy
north winds following the passage of a weak frontal boundary, and
dry and cured fuels, will result in near critical fire weather 
concerns across portions of northwestern and potentially north 
central Oklahoma.

OKZ004-005-009-010-111230-
/O.NEW.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/
Harper-Woods-Ellis-Woodward-
235 PM CST Sun Dec 10 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST MONDAY FOR
WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
FOR northwestern Oklahoma...

The National Weather Service in Norman has issued a Red Flag
Warning, which is in effect from 11 AM to 6 PM CST Monday. 

* WIND...north and northwest, up to 20 mph, gusts over 25 mph

* HUMIDITY...10 to 15 percent

* TEMPERATURE...64 to 66 degrees

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that near critical to critical fire 
weather conditions are expected to develop. A combination of 
strong winds, low relative humidity, and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

OKZ006>008-011>018-111230-
/O.NEW.KOUN.FW.A.0001.171211T1700Z-171212T0000Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-
235 PM CST Sun Dec 10 2017

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON FOR WINDY CONDITIONS... WARM TEMPERATURES AND
LOW RELATIVE HUMIDITY FOR ...

The National Weather Service in Norman has issued a Fire Weather
Watch, which is in effect from Monday morning through Monday
afternoon. 

* WIND...north and northwest, 15 to 20 mph with gusts to 25 mph

* HUMIDITY...15 to 20 percent

* TEMPERATURE...61 to 65 degrees

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that elevated to near critical fire 
weather conditions are forecast to occur. Listen for later 
forecasts and possible Red Flag Warnings.

&&

$$

Kurtz
4 follow-up statements
915 
WWUS84 KOUN 110854
RFWOUN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Norman OK
254 AM CST Mon Dec 11 2017

OKZ006>008-011>018-111700-
/O.UPG.KOUN.FW.A.0001.171211T1700Z-171212T0000Z/
/O.EXA.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-
254 AM CST Mon Dec 11 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR northern Oklahoma...

The National Weather Service in Norman has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening. The Fire Weather Watch is no longer in effect. 

* WIND...north and northwest, 15 to 20 mph with gusts to 25 mph.

* HUMIDITY...12 to 20 percent.

* TEMPERATURE...61 to 65 degrees F.

* IMPACTS...Fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that elevated to near critical fire
weather conditions are forecast to occur. Listen for later
forecasts and possible Red Flag Warnings.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ019-020-111700-
/O.EXA.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/
Logan-Payne-
254 AM CST Mon Dec 11 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR central Oklahoma...

The National Weather Service in Norman has issued a Red Flag 
Warning, which is in effect from 11 AM this morning to 6 PM CST 
this evening. 

* WIND...north and northwest, up to 20 mph, gusts near 25 mph.

* HUMIDITY...15 to 20 percent.

* TEMPERATURE...64 to 66 degrees F.

* IMPACTS...Fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that near critical to critical fire
weather conditions are expected to develop. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

OKZ004-005-009-010-111700-
/O.CON.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/
Harper-Woods-Ellis-Woodward-
254 AM CST Mon Dec 11 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES
AND LOW RELATIVE HUMIDITY FOR northwestern Oklahoma...

* WIND...north and northwest 18 to 23 mph, gusts 25 to 30 mph.

* HUMIDITY...10 to 15 percent.

* TEMPERATURE...64 to 66 degrees F.

* IMPACTS...Fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that near critical to critical fire
weather conditions are expected to develop. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
942 
WWUS84 KOUN 111658 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
1058 AM CST Mon Dec 11 2017

OKZ004>020-120000-
/O.CON.KOUN.FW.W.0015.171211T1700Z-171212T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
1058 AM CST Mon Dec 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR NORTHERN OKLAHOMA...

* WIND...north and northwest 15 to 20 mph, gusts 25 to 30 mph.

* HUMIDITY...10 to 20 percent.

* TEMPERATURE...62 to 68 degrees F.

* IMPACTS...Fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that near critical to critical fire
weather conditions are expected to develop.

&&

$$
857 
WWUS84 KOUN 112134 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
334 PM CST Mon Dec 11 2017

...Near critical to critical fire weather conditions will 
continue through the afternoon...

.The combination of gusty north winds, warm and dry conditions,
and dry vegetation, this afternoon, have resulted in near 
critical to critical fire weather conditions.

OKZ004>020-120000-
/O.CON.KOUN.FW.W.0015.000000T0000Z-171212T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
334 PM CST Mon Dec 11 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR NORTHERN OKLAHOMA...

* WIND...north and northwest 15 to 20 mph, gusts 25 to 30 mph.

* HUMIDITY...10 to 20 percent.

* TEMPERATURE...62 to 68 degrees F.

* IMPACTS...Fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that near critical to critical fire
weather conditions are expected to develop.

&&

$$

Kurtz
434 
WWUS84 KOUN 112353 AAB
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
553 PM CST Mon Dec 11 2017

OKZ004>020-120100-
/O.EXP.KOUN.FW.W.0015.000000T0000Z-171212T0000Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
553 PM CST Mon Dec 11 2017

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
NORTHERN OKLAHOMA...

Red Flag conditions are no longer expected through tonight due 
to decreasing winds, decreasing temperatures, and increasing 
humidity values.

$$

MBS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Dec 10, 11:28 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Dec 10, 11:28 AM CST, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1128 AM CST Sun Dec 10 2017

.AVIATION...
10/18Z TAFs. VFR conditions expected to prevail with northwest to
west winds continuing. Winds will decrease toward and after 00Z.

&&

.PREV DISCUSSION... /issued 508 AM CST Sun Dec 10 2017/

DISCUSSION...

AVIATION...
Northwest wind around 12 knots are expected today decreasing
tonight. VFR conditions will continue.

PREV DISCUSSION... /issued 314 AM CST Sun Dec 10 2017/

DISCUSSION...
Today and Monday will be much warmer than the last several with
afternoon temperatures ranging 12 to 20 degrees above mid-December
normals. The dry airmass will also lead to near-critical fire
weather potential both afternoons in western Oklahoma. An RFD has
been issued for today. Generally, the weather for next week will
be dominated by northwest flow and several fronts that will keep a
mild and dry airmass in place. Tuesday and Thursday will see
temperatures closer to normals with the rest of the week above.
Still no precipitation chances are in sight, but by next weekend,
boundary layer moisture may increase over southeastern Oklahoma
when a front approaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  35  65  32 /   0   0   0   0
Hobart OK         67  32  67  31 /   0   0   0   0
Wichita Falls TX  69  32  69  33 /   0   0   0   0
Gage OK           67  30  63  26 /   0   0   0   0
Ponca City OK     63  29  61  29 /   0   0   0   0
Durant OK         65  40  71  36 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

11/04
Hazardous weather outlook, Dec 10, 10:58 AM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1058 AM CST Sun Dec 10 2017

OKZ004>048-050>052-TXZ083>090-111230-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1058 AM CST Sun Dec 10 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Fire Weather...
Warm and dry conditions will combine to create elevated to near
critical fire weather conditions this afternoon for portions of
western Oklahoma and western north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Fire Weather...
Near critical conditions will be possible again Monday afternoon
across portions of western Oklahoma and western north Texas.
Elevated fire weather conditions will then be possible Tuesday and
Wednesday afternoons.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.